caret icon Back to all discussions

Cognitive Decline and exhaustion with CGRP / Topamax

Hi everyone,
I'm curious if anyone has experienced severe exhaustion or inability to do simple tasks like write an email with a CGRP?

I've been taking topamax and it does make me kinda spacy and so I tried to stop taking it once I started AJOVY but I was still having migraines so I kept taking it. But since my last AJOVY dose, I feel like I'm losing it. I can't work, I'm completely exhausted and I can't put words together or finish tasks. I have ADHD but this is extreme. I feel like I'm losing my mind.

Planning to talk to my doctor about it soon but I may just stop taking Topamax to see what happens.

  1. I'm sorry to hear that all of this is going on, and I hear your concerns. I do think it's important that you bring these concerns up with your doctor soon if you're unable to do the things you need or want to do during the day.

    In regard to stopping Topamax, I would ask your doctor before stopping it cold-turkey. Stopping Topamax suddenly can put you at the risk of experiencing a seizure or Topamax withdrawal. Setting up a plan with your doctor is the safest way to stop taking any medication.

    Wishing you well, - Cody (Migraine. com Team Member)

    1. I'm with you on how complicated it can be to suss out which medication is helping with what thing or causing which problem. Like you, I'm taking a CGRP as well as Topamax. I've been taking Topamax for over 12 years and Emgality for 3 years. I've thought many times of stopping Topamax wondering if it's really helping or causing more trouble than it's worth but I'm scared of getting off of it for fear it may make my attacks increase again. A rock and a hard place. How long have you been taking Topamax? The spaciness/difficulty concentrating that it can cause is generally something that dissipates within a few months. What's tricky is that migraine itself can cause aphasia (difficulty with finding words). The challenge focusing is not one I've heard to be related to Ajovy, so I'd lean toward blaming that on the Topamax. I guess I would think about how long you've been on that Topamax and discuss these things with your doctor. And yes, like said, don't take yourself off Topamax, it's a drug you have to be weaned off with care. Let us know what other questions you have. We're here for you. Warmly- Holly -migraine.com team.

      or create an account to reply.